Alert archive / Illinois / Special Weather Statements in 2012
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jul 14, 2012, 5:41 PM CDT for Christian County, Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2012, 5:41 PM CDT (22:41 UTC)
- Expired
- Jul 14, 2012, 6:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Lincoln, IL
County Christian County, IL
The radar
The Lincoln radar (KILX), 44 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 921 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
785 WWUS83 KILX 142241 SPSILX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 541 PM CDT SAT JUL 14 2012 ILZ051>053-142345- CHRISTIAN-MACON-SANGAMON- 541 PM CDT SAT JUL 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANGAMON...NORTHERN CHRISTIAN AND SOUTHWESTERN MACON COUNTIES UNTIL 645 PM CDT... AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOUNT AUBURN...OR 16 MILES NORTH OF TAYLORVILLE. THIS STORM WAS DRIFTING SLOWLY EAST AT 5 MPH. PENNY SIZE HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN SANGAMON... NORTHERN CHRISTIAN AND SOUTHWESTERN MACON COUNTIES...INCLUDING THE TOWN OF MOUNT AUBURN. LAT...LON 3987 8911 3965 8908 3965 8934 3979 8936 TIME...MOT...LOC 2241Z 048DEG 1KT 3975 8929 $$ SMITH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 14, 3:02 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 14, 3:02 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 302 PM CDT SAT JUL 14 2012 .DISCUSSION... ISSUED 236 PM CDT SAT JUL 14 2012 SCATTERED SHOWERS ACROSS CENTRAL ILLINOIS CONTINUE...WITH VERY LITTLE MOVEMENT UNDER A WEAK UPPER LEVEL TROF. CONVECTIVE ACTIVITY TO THE NW THIS MORNING SHOWING UP AS A LITTLE WEAK VORTEX ON VIS SAT IMAGERY THIS AFTERNOON. BECAUSE OF THAT...HAVE MADE A COUPLE OF CHANGES TO THE POPS FOR THE OVERNIGHT. OTHER THAN THAT...FORECAST IS MOSTLY DRY BEYOND TONIGHT. NEXT CHANCE FOR PRECIP COMES MID WEEK NEXT WEEK. ECMWF NOW HAVING SIMILAR ISSUE TO THE LAST FEW RUNS OF THE GFS...SO KEEP SCALING BACK THE EXTENDED POPS SHORT TERM...TONIGHT AND TOMORROW... FIRST CONCERN IS THE SMALL VORTEX TO THE NW MOVING NEAR THE REGION IN THE OVERNIGHT. NEITHER HRRR NOR THE 4KM WRF ARE PICKING UP ON THE SYSTEM...BUT THE AVAILABLE MOISTURE HAS NOW BEEN A BIT ALTERED... PARTICULARLY IN THE EASTERN HALF OF THE CWA. FEEL LESS LIKE THE SHOWERS AFTER 00Z WILL BE LIMITED TO REMNANTS FROM TODAY...AND HAVE EXPANDED THE CHANCE POPS TO COVER THE ENTIRE OVERNIGHT. IN ANY SPOTS THAT CLEAR OUT IN THE OVERNIGHT...PARTICULARLY IN THE EAST WHERE THE BOUNDARY LAYER MOISTURE HAS BEEN SIGNIF INCREASED BY THE SHOWERS AND THUNDERSTORMS THIS AFTERNOON...PATCHY FOG WILL BE POSSIBLE IN THE EARLY MORNING...AND HAVE PLACED THE MENTION IN THE GRIDS FOR A COUPLE HOURS... MAINLY EAST OF I-55. TOMORROW...IN THE WAKE OF EXITING SHOWERS...SOME SMALL POPS MOSTLY SOUTH OF INTERSTATE 70. THESE POPS ARE MOSTLY A PRODUCT OF PREVIOUS MODEL SOLUTIONS WITH THE ACTIVITY IN THE OHIO RIVER VALLEY. WILL KEEP THEM IN FOR ANY LINGERING OVERNIGHT PRECIP...BUT MOSTLY REFLECTIVE OF EARLY IN THE DAY. LONG TERM...MONDAY THROUGH FRIDAY... SCATTERED PRECIP THIS AFTERNOON WILL DO LITTLE TO ALLEVIATE THE DROUGHT OVER THE REGION... PARTICULARLY WITH THE RIDGE BUILDING IN THE WESTERN CONUS YET AGAIN...AND PUSHING 850MB TEMPS UP AND SFC TEMPS BACK INTO THE MID-UPPER 90S. DRY WEATHER CONTINUES...HAVE RAISED MAX TEMPS A DEGREE OR TWO OVER GUIDANCE SINCE MODELS KEEP PRECIP AND CLOUD COVER IN ABSENCE OF REAL MOISTURE. BEST CHANCES FOR PRECIP IN EXTENDED COME WITH WED NIGHT AND A PASSING TROF/SFC BOUNDARY AS AN UPPER WAVE RIPPLES THROUGH THE 500MB FLOW ALONG THE US/CAN BORDER. THIS FAR SOUTH...AVAILABLE MOISTURE WILL BE QUESTIONABLE...AS WILL THE AMOUNT OF SFC CONVERGENCE. HAVE PULLED BACK THE BLENDED POPS WHEREVER POSSIBLE. SCT SHOWER ACTIVITY IS ALL THAT IS LIKELY IN THIS FORECAST...A VERY SMALL PERCENTAGE OF AREA WILL SEE THE PRECIP. HJS && .AVIATION... ISSUED 1248 PM CDT SAT JUL 14 2012 ISOLATED CONVECTION FIRING THIS AFTERNOON IN AN UNSTABLE ATMOSPHERE. BEST T-STORM COVERAGE FOR NEXT COUPLE HOURS NEAR KDEC/KCMI ALONG WEAK CONVERGENCE LINE AND HAVE TEMPO THUNDER HERE. BY MID AFTERNOON AIRMASS OVER WESTERN TAF SITES WILL HAVE RECOVERED FROM MORNING CONVECTION AND HAVE VCTS UNTIL 02Z. IN ANY STORMS BRIEF VSBY REDUCTIONS TO 1SM AND WIND GUSTS TO 30 KTS POSSIBLE...THOUGH CHANCES OF THIS HITTING A TAF SITE VERY LOW. THEN FOR OVERNIGHT THROUGH 18Z SUNDAY ONLY EXPECT SCATTED MID AND HIGH LEVEL CLOUDS AS THE MID LEVEL TROUGH RESPONSIBLE FOR UNSETTLED WEATHER BEGINS TO SHIFT EAST. SITES THAT GET RAIN TODAY WILL LIKELY SEE REDUCED VSBYS LATE TONIGHT IN LIGHT WIND REGIME AND CURRENTLY HAVE REDUCED TO 3SM FOR KPIA/KCMI 09-13Z SUNDAY. 25 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 14, 3:07 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 307 PM CDT SAT JUL 14 2012 ILZ027>031-036>038-040>057-061>063-066-152015- CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS- EDGAR-EFFINGHAM-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN- MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT- SHELBY-STARK-TAZEWELL-VERMILION-WOODFORD- 307 PM CDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. WHILE SEVERE WEATHER IS NOT EXPECTED...STRONGER STORMS WILL HAVE SMALL HAIL...HEAVY RAIN...AND GUSTY WINDS...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY HOT CONDITIONS ARE FORECAST FOR NEXT WEEK FROM MONDAY THROUGH WEDNESDAY...AS HEAT INDEX READINGS REACH BETWEEN 100 AND 105 DEGREES. THE NEXT WEATHER SYSTEM WILL BRING SCATTERED THUNDERSTORMS TO THE AREA WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ067-068-071>073-152015- CLAY-CRAWFORD-JASPER-LAWRENCE-RICHLAND- 307 PM CDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. WHILE SEVERE WEATHER IS NOT EXPECTED...STRONGER STORMS WILL HAVE SMALL HAIL...HEAVY RAIN...AND GUSTY WINDS...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WEAK WEATHER DISTURBANCE PASSING THROUGH THE MIDWEST WILL BRING SCATTERED THUNDERSTORMS TO THE AREA ON SUNDAY. SEVERE WEATHER IS NOT EXPECTED. VERY HOT CONDITIONS ARE FORECAST FOR NEXT WEEK FROM MONDAY THROUGH WEDNESDAY...AS HEAT INDEX READINGS REACH BETWEEN 100 AND 105 DEGREES. ANOTHER WEATHER SYSTEM WILL BRING SCATTERED THUNDERSTORMS TO THE AREA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 25
In the hours before
Local storm report, Jul 14, 1:21 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
121 PM CDT SAT JUL 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM HEAVY RAIN OGDEN 40.12N 87.96W
07/14/2012 M1.15 INCH CHAMPAIGN IL CO-OP OBSERVER
RAIN FELL IN ONE HOUR
&&
25Special weather statement, Jul 14, 3:38 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
338 PM CDT SAT JUL 14 2012
ILZ045-055-142145-
CHAMPAIGN-DOUGLAS-
338 PM CDT SAT JUL 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DOUGLAS AND SOUTHEASTERN
CHAMPAIGN COUNTIES UNTIL 445 PM CDT...
AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TUSCOLA...MOVING NORTHEAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PESOTUM...
CAMARGO...
VILLA GROVE...
BROADLANDS...
OTHER LOCATIONS AFFECTED INCLUDE...MURDOCK AND LONGVIEW.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3999 8829 3998 8794 3982 8801 3965 8808
3966 8841
TIME...MOT...LOC 2038Z 238DEG 12KT 3981 8823
CHSLocal storm report, Jul 14, 3:47 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
347 PM CDT SAT JUL 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL TUSCOLA 39.80N 88.28W
07/14/2012 E0.75 INCH DOUGLAS IL TRAINED SPOTTER
&&
25Special weather statement, Jul 14, 4:42 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 442 PM CDT SAT JUL 14 2012 ILZ056-061-062-066-067-142245- COLES-CUMBERLAND-EFFINGHAM-JASPER-SHELBY- 442 PM CDT SAT JUL 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EFFINGHAM...NORTHWESTERN JASPER...SOUTHEASTERN SHELBY...SOUTHWESTERN COLES AND WESTERN CUMBERLAND COUNTIES UNTIL 545 PM CDT... AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EFFINGHAM...MOVING NORTHEAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EFFINGHAM... SHUMWAY... TEUTOPOLIS... NEOGA... MONTROSE... OTHER LOCATIONS AFFECTED INCLUDE...HEARTVILLE...LAKE SARA AND SIGEL. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3942 8846 3923 8822 3898 8862 3911 8878 TIME...MOT...LOC 2142Z 225DEG 10KT 3911 8861 SMITH
Special weather statement, Jul 14, 5:41 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 541 PM CDT SAT JUL 14 2012 ILZ051>053-142345- CHRISTIAN-MACON-SANGAMON- 541 PM CDT SAT JUL 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANGAMON...NORTHERN CHRISTIAN AND SOUTHWESTERN MACON COUNTIES UNTIL 645 PM CDT... AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOUNT AUBURN...OR 16 MILES NORTH OF TAYLORVILLE. THIS STORM WAS DRIFTING SLOWLY EAST AT 5 MPH. PENNY SIZE HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN SANGAMON... NORTHERN CHRISTIAN AND SOUTHWESTERN MACON COUNTIES...INCLUDING THE TOWN OF MOUNT AUBURN. LAT...LON 3987 8911 3965 8908 3965 8934 3979 8936 TIME...MOT...LOC 2241Z 048DEG 1KT 3975 8929 SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:38 PM CDT | Special Weather Statement | ILX | Douglas | 67 min |
| Jul 14, 4:42 PM CDT | Special Weather Statement | ILX | Effingham | 63 min |
| Jul 14, 5:19 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 23 min |
| Jul 14, 5:56 PM CDT | Special Weather Statement | ILX | McLean | 64 min |
Nearby
Special Weather Statements in Illinois, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.